Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Structural stability of equivariant vector fields on two-manifolds


Author: G. L. dos Reis
Journal: Trans. Amer. Math. Soc. 283 (1984), 633-643
MSC: Primary 58F10; Secondary 57S15, 58F09
DOI: https://doi.org/10.1090/S0002-9947-1984-0737889-8
MathSciNet review: 737889
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A class of vector fields on two-dimensional manifolds equivariant under the action of a compact Lie group is defined. Properties of openness, structural ability, and density are proved.


References [Enhancements On Off] (What's this?)

  • [1] E. Bierstone, General position of equivariant maps, Trans. Amer. Math. Soc. 234 (1977), 447-466. MR 0464287 (57:4221)
  • [2] G. E. Bredon, Introduction to compact transformation groups, Academic Press, New York, 1972. MR 0413144 (54:1265)
  • [3] M. J. Field, Equivariant dynamical systems, Bull. Amer. Math. Soc. 76 (1970), 1313-1318. MR 0277850 (43:3583)
  • [4] -, Transversality in $ G$-manifolds, Trans. Amer. Math. Soc. 231 (1977), 429-450. MR 0451276 (56:9563)
  • [5] -, Equivariant dynamical systems, Trans. Amer. Math. Soc. 259 (1980), 185-205. MR 561832 (82i:58037)
  • [6] C. T. Gutierrez, Structural stability for flows on the torus with a cross-cap, Trans. Amer. Math. Soc. 241 (1978), 311-320. MR 492303 (80k:58065)
  • [7] P. Hartman, On local homeomorphisms of Euclidean spaces, Bol. Soc. Mat. Mexicana (2) 5 (1960), 220-241. MR 0141856 (25:5253)
  • [8] M. W. Hirsch, C. C. Pugh and M. Shub, Invariant manifolds, Lecture Notes in Math., vol. 583, Springer-Verlag, New York, 1977. MR 0501173 (58:18595)
  • [9] N. G. Markley, The Poincaré-Bendixon theorem for the Klein bottle, Trans. Amer. Math. Soc. 135 (1969), 159-165. MR 0234442 (38:2759)
  • [10] W. de Melo, Moduli of stability of two-dimensional diffeomorphism, Topology 19 (1980), 9-21. MR 559473 (81c:58047)
  • [11] J. Palis, On Morse-Smale dynamical systems, Topology 8 (1969), 365-404. MR 0246316 (39:7620)
  • [12] -, A differentiable invariant of topological conjugacies and moduli of stability, Asterisque, vol. 49/50, 1977.
  • [13] J. Palis and W. de Melo, Geometric theory of dynamical systems, Springer-Verlag, Berlin and New York, 1982. MR 669541 (84a:58004)
  • [14] J. Palis, G. L. dos Reis and G. Tavares, Modulus of stability of $ SO(2)$-equivariant vector fields on $ {S^3}$, and $ {S^2} \times {S^1}$, preprint, 1982.
  • [15] J. Palis and S. Smale, Structural stability theorems, Global Analysis, Proc. Sympos. Pure Math., vol. 14, Amer. Math. Soc., Providence, R. I., 1970, pp. 223-231. MR 0267603 (42:2505)
  • [16] J. Palis and F. Takens, Topological equivalence of normally hyperbolic dynamical systems, Topology 16 (1977), 335-345. MR 0474409 (57:14049)
  • [17] M. M. Peixoto, Structural stability on two-dimensional manifolds, Topology 1 (1962), 101-120. MR 0142859 (26:426)
  • [18] C. C. Pugh, The closing lemma, Amer. J. Math. 85 (1967), 956-1009. MR 0226669 (37:2256)
  • [19] C. C. Pugh and M. Shub, Axiom A actions, Invent. Math. 29 (1975), 7-35. MR 0377989 (51:14158)
  • [20] G. L. dos Reis, Structural stability of equivariant vector fields, An. Acad. Brasil, Ciênc. 50 (1978), 273-276. MR 511431 (80c:58012)
  • [21] S. Smale, Differentiable dynamical systems, Bull. Amer. Math. Soc. 73 (1967), 747-817. MR 0228014 (37:3598)
  • [22] J. Sotomayor, Structural stability and bifurcation theory, Dynamical Systems (M. Peixoto, ed.), Academic Press, New York, 1973, pp. 549-560. MR 0334285 (48:12604)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F10, 57S15, 58F09

Retrieve articles in all journals with MSC: 58F10, 57S15, 58F09


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1984-0737889-8
Keywords: Compact Lie group, equivariant vector field, normal hyperbolicity, stratumwise transversality, graph, structural stability, modulus of stability
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society